App users, tap here to watch video report.
MAYVILLE, NY (WNY News Now) – A horse tranquilizer is being mixed with fentanyl and other opioids in Chautauqua County.
The Chautauqua County Department of Mental Hygiene issued a warning for those with substance abuse issues on Wednesday about the influx of Xylazine.
Added to street drugs to extend their effects the compound, also known as “tranq,” increases the already serious risk of a drug overdose.
In the Chautauqua County region, lab analyses of drugs seized by local law enforcement agencies have discovered the presence of the drug locally.
“Xylazine threatens to intensify an already severe overdose problem in our county,” said Dr. Michael Faulk MD, Chautauqua County’s Chief Medical Officer and Department of Health Director in a statement. “County residents are warned that using any street drug is dangerous and potentially deadly.”
While naloxone and Narcan are ineffective against the drug, it still will reverse the effects of opioids present in someone experiencing an overdose.
Resources to help those struggling with substance use can be found at CombatAddictionCHQ.com.
Leave a Reply